I have completed the 12 weeks of incevik!!! Besides almost dying last week due to a harsh anemia caused by the severe decline in my hemoglobin levels, I was able to stagger across the finish line and now 3 days later am beginning to feel better although still weak from the amenia. Doc did have me take two shots of Proclit to help stimulate the bone marrow to make more red blood cells which did the trick and walked me back from the need for blood transfusions. I mention this only because the onset of the anemia only ocured towards the end of week nine and really hammered me beginning in week eleven. Realizing that each of us have different side effect reactions I still think it's important to let you know how it affected me in the hopes that it might help you. My best suggestion is to make sure you get regular weekly blood tests and ask Doc to clearly monitor your HEMOCRIT and HEMOGLOBIN levels closely. If you see a week over week decrease in the HTC reading start demanding that they help with something to counter balance the loss of hemoglobin. One of things Doc did for me also was to reduce my ribavirin dose. Come to find out the ribavirin stays in our system for 70 days! so decreasing the dose (only under Docs okay please!) is not a deal killer as it regards killing this crap that has invaded us. So I'll ask my question now, does anyone have a good way to combat the crappy taste of many of the foods? The medicos call it a metallic taste but we all know it is something different than metal! I sure wold love a plate of italian spaghetti with good old tomato sauce but the tomato makes me want to puke due to the "metallic" taste
One other thing I should mention - my week 4 viral count had been 408 and my 12 week count is UND!! (Undetected!) Talk about giving me an emotional boost! The lesson here folks is no matter how hard it may seem while you are in the fog of the incevik, the rewards of getting an UNDETECTED reading at week 12 are worth it!!
Even though I am done with the incevik I will continue to check in here and hopefully offer any encouragement or advice I can. Good Luck All!
OMG! You have given me the hope I needed. I am about to start Week 10. My hemoglobin has dropped to below a safe level and my doctor has reduced the ribavirin. He also reduced the interferon from 180 to 135 mL. I go for blood work Monday and I just had it Wednesday. I too have horrendous anemia. I have not skipped one side effect. If this doesn't kill me I want to stagger or crawl over the finish line. You have given me hope. I don't want the transfusion routine. Can't help you with the taste thing. Awful. I just am so happy to have written evidence someone survived this misery. Please keep writing!
I want to congratulate all who have had success with the incivek treatment. I was taken off, not because of the side-effects, but because my viral load was at 111,00 at the end of a month. I know there are new advances coming, and remain very hopeful one will work for me. My prayers are with each of you. John
Im so very happy for your success and wish you much luck you give me so much hope. I started Feb 17th so far so good iv'e started over the counter iron pills to nip the tiredness in the bud. The metal taste I just make sure I brush my toungue good. The injections so far no problem. People like you keep me encouraged thank you and even though you are good stay pluged in for the rest of us. Thank you virgo 8
So glad to here of All the successes and I love this forum, unfortunately for me I am in my 8th week of the "old school" ribavirin&interferon injections. It's kicking my butt. I've lost 16lbs in 8 weeks my white count is down and they are monitoring me weekly now with lab work as oppose to the preset once a month check up scedule I should be on... They say aside from whites being "a little" low everything looks good... Is it worth asking my doc about invicek?? I'm 29 genotype 2! Best wishes to us all in our fight for health and healing! ~KAT! Stay strong
I am on week 5 of Incivek and I am experiencing a terrible burning sensation in my mouth to where everything I eat and drink burns therefore I only eat prior to taking the Incivek. Also my doc informed me that my Hemaglobin is extreme low and I need to go fo more blood work this week and I may need to be infused. Is there anything that can be done to stop this major burning sensation I'm experiencing. If my doc cannot help me with this soon then I will end up stopping my treatment.
I am on the Incevik Pegasys Riba triple therapy too. I am though with the Incivek and in my 2nd week of just the double Peg-Riba tx. I had a UND at 4 & 12 weeks . My doc said only 12 weeks total after the Incivek. so I am a happy camper.
I get a shot of Procript on the average every two weeks during the Incevik. I just got one after less than two on the Peg & Riba so both Riba and Incivek can make you anemic. My Riba was cut down to 200mg 2 times a day due to my kidneys not wanting to process the riba. My doc said not to worry about it cause that was the baseline dose and they just give you as much as your kidneys will process.
So yea I'm happy... but that 6 month after tx SVR and beyond will make me even happier ;)
Oh yea the taste? Stuff does taste weird. I have a freezer full of stuff I bought for the Incivek that was good for a while just to not even want to look at it a week or so later...
Good luck man.
- Incivek Information for Consumers
- Incivek Information for Healthcare Professionals (includes dosage details)
- Side Effects of Incivek (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 Jul 2011 • 1 answer
Posted 25 Sep 2011 • 1 answer
Hepatitis C - I haven;t started Pegasys,copegus nor incivek yet.but soon will. what can I expect as?
Posted 6 Oct 2011 • 2 answers
Posted 10 Oct 2011 • 2 answers
Posted 16 Feb 2012 • 1 answer